Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 82, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 21, 2020, 4:32 PM CDT for Bollinger County, Wayne County, Missouri. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2020, 4:32 PM CDT (21:32 UTC)
- Expired
- Jul 21, 2020, 5:50 PM CDT
- In force
- 78 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bollinger County, MO, Wayne County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WGUS53 KPAH 212132
FFWPAH
MOC017-223-220030-
/O.NEW.KPAH.FF.W.0082.200721T2132Z-200722T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
432 PM CDT Tue Jul 21 2020
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Southwestern Bollinger County in southeastern Missouri...
Southeastern Wayne County in southeastern Missouri...
* Until 730 PM CDT.
* At 432 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Additional rainfall amounts in excess of 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3697 9043 3714 9023 3722 8996 3706 8996
3705 8998 3706 8999 3704 9001 3704 9015
3701 9015 3701 9017 3699 9017 3699 9018
3696 9021 3696 9022 3694 9022 3693 9024
FLASH FLOOD...RADAR INDICATED
$$
SP2 follow-up statements
571
WGUS73 KPAH 212215
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
515 PM CDT Tue Jul 21 2020
MOC017-223-220030-
/O.CON.KPAH.FF.W.0082.000000T0000Z-200722T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bollinger MO-Wayne MO-
515 PM CDT Tue Jul 21 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHWESTERN BOLLINGER AND SOUTHEASTERN WAYNE COUNTIES...
At 513 PM CDT, Doppler radar indicated the heavy rain due to
thunderstorms had moved out of the area. However, radar estimates
indicate amounts in excess of 3 inches occurred near the Shook and
McGee areas. Water may be slow to recede, so flash flooding is still
a concern.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3697 9043 3714 9023 3722 8996 3706 8996
3705 8998 3706 8999 3704 9001 3704 9015
3701 9015 3701 9017 3699 9017 3699 9018
3696 9021 3696 9022 3694 9022 3693 9024
FLASH FLOOD...RADAR INDICATED
$$
SP426
WGUS73 KPAH 212250
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
550 PM CDT Tue Jul 21 2020
MOC017-223-212300-
/O.CAN.KPAH.FF.W.0082.000000T0000Z-200722T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bollinger MO-Wayne MO-
550 PM CDT Tue Jul 21 2020
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN BOLLINGER AND
SOUTHEASTERN WAYNE COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3697 9043 3714 9023 3722 8996 3706 8996
3705 8998 3706 8999 3704 9001 3704 9015
3701 9015 3701 9017 3699 9017 3699 9018
3696 9021 3696 9022 3694 9022 3693 9024
$$
SPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:57 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 21, 2:57 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Paducah KY 257 PM CDT Tue Jul 21 2020 .SHORT TERM...(Tonight through Thursday) ISSUED AT 257 PM CDT TUE JUL 21 2020 The strictly diurnally driven cycle of convection may have some disruption late tonight as a 500mb short wave progresses SE across the FA. The best chance of thunderstorms tonight will be across the north where the best upper support/flow will coincide with the ample low level moisture field. Outflow boundaries from previous convection may aid in future convective development as well. Severe convective gusts are possible with a few of the storms per the SPC Day 1 Marginal Risk. The more favorable area will shift further south and east during the day Wednesday and into Wednesday night. Another weak wave or two moves east and interacts with the abundantly moist airmass Thursday thus high chance to likely POPs will be maintained for that period. Roughly the eastern half of the FA is in a Marginal Risk for Day 2/Wednesday/Wednesday night. High temperatures in the upper 80s to around 90 will keep heat indices mostly AOB 100 the next couple of afternoons. Lows/surface dewpoints will continue to average in the lower to mid 70s, although dewpoints may trend slightly higher/mid 70s by Thursday. .LONG TERM...(Thursday night through Tuesday) ISSUED AT 257 PM CDT TUE JUL 21 2020 The main concern in the long term remains the daily potential for showers and thunderstorms, enhanced during the heat of the day, in addition to the heat and humidity. An upper level high will remain centered from the southern Plains into the Southeast through much of the period. This will act to keep the most active westerlies across the northern third of the U.S. Even with the high in place, enough heat and humidity will be in place to allow for the development of mainly afternoon thunderstorms each day. While scattered coverage is anticipated on Friday, less coverage is expected over the weekend as the high strengthens slightly. Overall, the forecast includes a daily chance of showers and storms, weighted towards the heat of the day, with a reduction to isolated coverage over the weekend. An increase in shower and thunderstorm chances occurs early next week with the potential approach of a cold front. Temperatures will largely reflect a persistence pattern, with typical summertime heat and humidity through the period. Highs should average around 90 into the lower 90s each afternoon, with a slight uptick in temperatures by the weekend. Nighttime lows of 70 to 75 are forecast. Peak afternoon heat index values should range from around 100 to 105 in most locations each day. && .AVIATION... Issued at 257 PM CDT Tue Jul 21 2020 Expect scattered thunderstorms to continue this afternoon/early evening. Have VCTS at all sites til 00Z given heating and nearby weak frontal boundary. Could see thunderstorms overnight across the north/KMVN, KEVV & KOWB and will include VCTS there after 05-06Z and at all sites after 15-16Z Wed. Otherwise VFR with S/SW winds around 5 knots. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RLS LONG TERM...RJP AVIATION...RLS
Hazardous weather outlook, Jul 21, 3:17 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 317 PM CDT Tue Jul 21 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-222030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 317 PM CDT Tue Jul 21 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible through tonight. An isolated strong to severe storm is possible, but lightning and heavy rain will be the more likely hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a daily chance of thunderstorms through the period. Heavy rainfall and lightning will be the main hazards. Peak afternoon heat indices will be near 100 on Friday and Saturday and between 100 and 105 Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time, however spotters should make reports where reportable hazards develop.
In the hours before
Local storm report, Jul 21, 2:00 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 SW PIEDMONT 37.10N 90.76W
07/20/2020 WAYNE MO EMERGENCY MNGR
A FEW SMALL TREES AND TREE LIMBS WERE BLOWN DOWN. ONE
TREE LIMB PUNCTURED A HOLE THROUGH THE ROOF OF A HOUSE
BEFORE STRIKING THE FLOOR OF THE HOUSE - LOCATED IN
REDWOOD ACRES.
&&
RICKSSpecial weather statement, Jul 21, 2:09 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
209 PM CDT Tue Jul 21 2020
MOZ076-086-087-212000-
Bollinger MO-Cape Girardeau MO-Perry MO-
209 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOLLINGER...EASTERN
PERRY AND NORTHWESTERN CAPE GIRARDEAU COUNTIES UNTIL 300 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Daisy, or 7 miles south of Perryville, moving
northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Perryville, Altenburg, Frohna, Longtown and Old Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3785 8974 3777 8966 3775 8967 3775 8963
3765 8952 3752 8986 3763 9000 3785 8977
TIME...MOT...LOC 1908Z 237DEG 23KT 3762 8986
SPSpecial weather statement, Jul 21, 2:15 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
215 PM CDT Tue Jul 21 2020
MOZ110-114-212000-
Stoddard MO-New Madrid MO-
215 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NEW MADRID AND
SOUTHEASTERN STODDARD COUNTIES UNTIL 300 PM CDT...
At 214 PM CDT, Doppler radar was tracking a strong thunderstorm over
Malden, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bernie, Parma, Risco and Catron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3653 8996 3655 8995 3660 8996 3663 8996
3663 8999 3667 8999 3673 8970 3652 8970
3653 8988
TIME...MOT...LOC 1914Z 249DEG 13KT 3656 8992
SPSpecial weather statement, Jul 21, 2:43 PM CDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service PADUCAH KY 243 PM CDT Tue Jul 21 2020 ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112- 114-212245- Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 243 PM CDT Tue Jul 21 2020 ...SPECIAL WEATHER STATEMENT... At 240 PM, scattered strong thunderstorms were developing across portions of southeast Missouri. They are moving slowly to the east northeast. This activity will slowly migrate into portions of southwest Illinois this afternoon. The stronger storms will be capable of producing winds up to 50 mph, hail up to penny size, and very heavy rainfall that may cause localized flash flooding. SP
Local storm report, Jul 21, 3:35 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
335 PM CDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG MURPHYSBORO 37.76N 89.34W
07/21/2020 JACKSON IL LAW ENFORCEMENT
A COUPLE TREES DOWN ON THE WEST SIDE OF
TOWN.
&&
SPLocal storm report, Jul 21, 3:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG MURPHYSBORO 37.77N 89.34W
07/21/2020 JACKSON IL EMERGENCY MNGR
SEVERAL TREES DOWN ON POWERLINES IN THE
CITY. ALSO, PEA TO MARBLE SIZE HAIL
REPORTED.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:09 PM CDT | Special Weather Statement | PAH | Perry | 51 min |
| Jul 21, 2:15 PM CDT | Special Weather Statement | PAH | New Madrid | 45 min |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.